Medical Questions > Conditions and Diseases > Diabetes Forum

metformin causing sweating, shaking, sickness

My mother was on metformin for a while then she started to get sick. Sweating, shaking, sick to her stomach, and weak. She stopped taking it and had her doc put her on something else. He didn't like her sugar levels on new meds so he put her back on the metformin again. As long as she only took two pills one in the morning and one at night she was fine. Her doc told her to start taking two pills in the morning and two at night and she started getting sick again same as before. Any ideas?
Did you find this post helpful?
|

replied March 6th, 2008
Extremely eHealthy
She can ask for the extended release metformin. Take the medication with food and it should help. An empty stomach and metformin do not mix well.
|
Did you find this post helpful?

replied June 10th, 2009
Your only suppose to take twice a day. WITH FOOD!!! 1 DAY AND 1 AT NIGHT
|
Did you find this post helpful?

replied June 26th, 2009
I have been on 2 pills in a.m. and 2 pills in p.m. of metformin for about 9 months. As my exercise level has decreased I have noticed that my sugar level is increasing gradually and my craving for sugar products are also increasing. I take all my meds in the a.m. on an empty stomach but must eat within one hour of taking them.
I am learning that everyone is a little different in what is good for one won't be the exact in another.
Your stress level has a lot to do with how your body handles the sugar level.
I hope this helps someone.
|
Did you find this post helpful?

replied January 10th, 2010
Too many are falling victim to Metformin. Even though it is designed to increase sensitivity to the liver, muscles and fat cells, there is no escape in one or a combination of being fatigue, having bile abnormality, having gastric intestinal disturbance, being nausea, and a bunch of other side effects.

Again, tolerance level vary with each person but that does not make it better for most of us which is why we all need to stay away from Metformin. What we all need is a pharmaceutically graded vitamin P.

There is so much to learn. And we are all learning the hard way.
|
Did you find this post helpful?
Quick Reply
Must Read
What is diabetes and what causes diabetes? Start here for basic facts about type 1 diabetes and type 2 diabetes. ...
What causes diabetes? Who is at risk of developing diabetes? Find out what can lead to the development of diabetes here....
Do you know the signs of the onset of diabetes? Read here to find out more about diabetes symptoms and when you need to seek help....